MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305124
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that before use of the bd precisionglide¿ needle that the needle is dirty.There was no report of exposure, injury, or medical intervention.
 
Additional Manufacturer Narrative
One photo was received for evaluation.The defect appears to be epoxy, therefore failure mode is verified.From the color and position the probable cause was epoxy on the caterpillar belts.This occurs if a misassembled needle, with epoxy, comes in contact with the caterpillar belts.No corrective actions are required at this time as the defect rate is within allowed quality limits per bd¿s specifications.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.A device history record review was completed.Assembly batch 6153707 had 11 visual inspections performed on 700 parts with zero defects noted.Daily cleaning was performed twice per procedure during the assembly of this batch.No quality notifications were written for this batch, nor for the associated assembly batch.
 
Event or Problem Description
It was reported that before use of the bd precisionglide needle that the needle is dirty.There was no report of exposure, injury, or medical intervention.

Brand Name
BD PRECISIONGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8051694
Report Number1911916-2018-00617
Device Sequence Number1959374
Product Code FMI
UDI-Device Identifier30382903051244
UDI-Public30382903051244
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2021
Device Catalogue Number305124
Device Lot Number6152940
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date12/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;